Alert archive / Nevada / Fire Weather Watches in 2008
Fire Weather Watch 21, NWS Las Vegas, NV
NWS Las Vegas, NV issued this fire weather watch at Aug 29, 2008, 3:12 PM PDT for Esmeralda County, Lincoln County, Nye County, Nevada; Inyo County, San Bernardino County, Tulare County, California. It took effect at Aug 31, 2008, 10:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 29, 2008, 3:12 PM PDT (22:12 UTC)
- In effect from
- Aug 31, 2008, 10:00 AM PDT
- Expired
- Aug 30, 2008, 2:35 PM PDT
- In force
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, San Bernardino County, CA, Tulare County, CA, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4791 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 292212 RFWVEF FIRE WEATHER WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 312 PM PDT FRI AUG 29 2008 ...FIRE WEATHER WATCH FOR PORTIONS OF SOUTH CENTRAL NEVADA AND SOUTHEASTERN CALIFORNIA FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY... CAZ226-228-NVZ460>462-300615- /O.NEW.KVEF.FW.A.0021.080831T1700Z-080901T0400Z/ OWENS VALLEY/SOUTHERN INYO FOREST-MOJAVE DESERT- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 312 PM PDT FRI AUG 29 2008 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING DUE TO GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. AN UNUSUALLY STRONG FRONT WILL PASS THROUGH NEVADA SUNDAY AND MONDAY. IN ADVANCE OF THE FRONT WIND GUSTS TO 35 MPH OR GREATER FROM THE SOUTH TO WEST WILL DEVELOP IN SOUTH CENTRAL NEVADA SUNDAY AFTERNOON...IN WESTERN SAN BERNARDINO COUNTY AND THE SIERRA PORTION OF INYO COUNTY. WITH THESE WINDS THERE WILL BE RELATIVE HUMIDITIES BELOW 15 PERCENT. NEVADA ZONE 460...462 AND PRIMARILY THE WEST PART OF NEVADA ZONE 461 WILL BE AFFECTED. IN CALIFORNIA ZONES 226 AND PRIMARILY THE WEST HALF OF ZONE 228. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE ABOVE MENTIONED ZONES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ JACQUES
2 follow-up statements
000 WWUS85 KVEF 301333 RFWVEF FIRE WEATHER WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 633 AM PDT SAT AUG 30 2008 ...FIRE WEATHER WATCH FOR PORTIONS OF SOUTH CENTRAL NEVADA AND SOUTHEASTERN CALIFORNIA FOR GUSTY SOUTHWEST WINDS AND LOW HUMIDITY... CAZ226-228-NVZ460>462-302145- /O.CON.KVEF.FW.A.0021.080831T1700Z-080901T0400Z/ OWENS VALLEY/SOUTHERN INYO FOREST-MOJAVE DESERT- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 633 AM PDT SAT AUG 30 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR NEVADA FIRE ZONES 460...462 AND PRIMARILY THE WEST PART OF 461 AND FOR CALIFORNIA ZONES 226 AND PRIMARILY THE WEST HALF OF ZONE 228. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. AN UNUSUALLY STRONG FRONT WILL PASS THROUGH NEVADA SUNDAY AND MONDAY. IN ADVANCE OF THE FRONT WIND GUSTS TO 35 MPH OR GREATER FROM THE SOUTH TO WEST WILL DEVELOP SUNDAY AFTERNOON ACROSS SOUTH CENTRAL NEVADA...WESTERN SAN BERNARDINO COUNTY AND THE SIERRA PORTION OF INYO COUNTY. IN ADDITION TO THE WINDS...RELATIVE HUMIDITY VALUES WILL BE NEAR TO BELOW 15 PERCENT. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY MAY CREATE ERRATIC FIRE CONDITIONS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS85 KVEF 302135 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 235 PM PDT SAT AUG 30 2008 CAZ226-228-NVZ460>462-311400- /O.UPG.KVEF.FW.A.0021.080831T1700Z-080901T0400Z/ /O.NEW.KVEF.FW.W.0030.080831T1800Z-080901T0300Z/ OWENS VALLEY/SOUTHERN INYO FOREST-MOJAVE DESERT- ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH- LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 235 PM PDT SAT AUG 30 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR ESMERALDA...NYE AND MOST OF LINCOLN COUNTY IN SOUTHERN NEVADA AND INYO AND MUCH OF SAN BERNARDINO COUNTY IN CALIFORNIA... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AN UNSEASONABLY STRONG COLD FRONT WILL APPROACH THE AREA SUNDAY. WEST TO SOUTHWEST WINDS WILL INCREASE AHEAD OF THE FRONT WITH WIND GUSTS AROUND 35 MUCH OF THE DAY SUNDAY. IN ADDITION...DRIER AIR WILL ALSO BE MOVING INTO THE AREA SUNDAY AFTERNOON WITH MINIMUM RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT. PORTIONS OF LINCOLN COUNTY MAY NOT SEE THE DRY AIR UNTIL LATE IN THE DAY HOWEVER. WINDS WILL DECREASE LATER IN THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ CAZ227-311400- /O.NEW.KVEF.FW.W.0030.080831T1800Z-080901T0300Z/ DEATH VALLEY NATIONAL PARK- 235 PM PDT SAT AUG 30 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR DEATH VALLEY NATIONAL PARK... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY. WEST TO SOUTHWEST WINDS WILL INCREASE SUNDAY AS AN UNSEASONABLY STRONG COLD FRONT APPROACHES THE AREA. WIND GUSTS AROUND 35 MPH ARE EXPECTED MUCH OF THE DAY...ESPECIALLY OVER THE SOUTHERN HALF OF THE PARK. DRIER AIR WILL ALSO BE MOVING INTO THE AREA WITH MINIMUM RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT IN THE AFTERNOON. WINDS WILL DECREASE LATER IN THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this fire weather watch went out at Aug 29, 10:00 AM PDT, 5 hours 12 minutes earlier.
Area forecast discussion, Aug 29, 10:00 AM PDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1000 AM PDT FRI AUG 29 2008 .SYNOPSIS...WEATHER CONDITIONS WILL REMAIN HOT TODAY UNDER THE INFLUENCE OF A LARGE AREA OF HIGH PRESSURE. INCREASING MOISTURE WILL LEAD TO SCATTERED THUNDERSTORMS SATURDAY AND SUNDAY. THUNDERSTORM COVERAGE WILL DIMINISH FROM WEST TO EAST LATE SUNDAY AS A STRONG PACIFIC COLD FRONT BRINGS SUBSTANTIALLY COOLER AIR AND GUSTY WINDS TO THE REGION LABOR DAY THROUGH TUESDAY. && && .UPDATE...SATELLITE IMAGERY SHOWING HIGH LEVEL CLOUDS ACROSS THE SOUTHERN HALF OF THE FORECAST AREA SLOW TO DISSIPATE...WITH ADDITIONAL CIRRUS OVER SOUTHERN CALIFORNIA AND SW ARIZONA EXPECTED TO MOVE IN AS WELL IN SOUTH/SOUTHWEST UPPER LEVEL FLOW. HAVE UPDATED GRIDS TO REFLECT THIS...IN ADDITION TO DECREASING DAYTIME MAX TEMPS AND INCREASING AFTERNOON DEWPOINTS ACROSS SAN BERNARDINO...CLARK...AND MOHAVE COUNTIES. NO UPDATES NEEDED FOR SATURDAY/SUNDAY FORECAST WITH A VERY ACTIVE WEEKEND STILL EXPECTED....AND ANTICIPATE ISSUING A FLASH FLOOD WATCH FOR SOUTH AND EASTERN ZONES WITH THE AFTERNOON PACKAGE. FURTHER...AFTER A QUICK LOOK THIS MORNING...HAIL LOOKS TO BE A THREAT IN ADDITION TO THE PREVIOUSLY MENTIONED FLASH FLOOD THREAT. MODEL SOUNDINGS INDICATE WBZ LEVELS AROUND 13KFT...HIGH CAPE VALUES...AND QUITE A BIT OF MOISTURE IN HAIL GROWTH ZONES. && .SHORT TERM...A LARGE CONVECTIVE COMPLEX PUSHED FROM SOUTHWEST ARIZONA INTO NORTHERN BAJA OVERNIGHT. THE NORTHERN EDGE OF THE CIRRUS SHIELD WAS OVER SOUTHERN MOHAVE COUNTY THIS MORNING AND IR IMAGERY ALSO SHOWED HIGH CLOUDS ACROSS SOUTHEAST CALIFORNIA AND WESTERN CLARK COUNTY THIS MORNING. 300-250 MB FLOW WILL CARRY HIGH LEVEL MOISTURE TO THE NORTHEAST TODAY...BUT CLOUD COVER SHOULD BE QUITE THIN OVER ALL BUT SOUTHERN MOHAVE AND SAN BERNARDINO COUNTIES. THE 00Z/06Z GFS AND NAM GUIDANCE CONTINUE TO INDICATE HIGH TEMPS THIS AFTERNOON WILL BE A DEGREE OR TWO LOWER THAN THURSDAY...BUT STILL WELL ABOVE NORMAL. THE MAIN STORY WILL CONTINUE TO BE THE RAPIDLY CHANGING WEATHER DURING THE WEEKEND. HIGH PRESSURE OVER CENTRAL CALIFORNIA IS FORECAST TO SHIFT ACROSS NEVADA TOWARD THE FOUR CORNERS TONIGHT THROUGH SATURDAY. ABUNDANT MOISTURE LURKING ACROSS SOUTHERN ARIZONA WILL BE DRAWN INTO THE DEVELOPING SOUTHEAST FLOW SATURDAY. AN EASTERLY WAVE MOVING WEST-NORTHWEST ALONG THE ARIZONA/MEXICO BORDER SHOULD PROVIDE SOME BROAD ASCENT OVER THE SOUTHERN HALF OF THE AREA SATURDAY AFTERNOON. A BROAD TROUGH DROPPING FROM THE PACIFIC NORTHWEST INTO THE GREAT BASIN LATE SATURDAY THROUGH SUNDAY WILL PROVIDE CONVERGENT FLOW OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA. THE GENERAL TRENDS ARE SIMILAR IN THE LATEST GUIDANCE THOUGH THE NAM KEEPS DEEP MOISTURE OVER SOUTHEAST NEVADA LONGER SUNDAY AFTERNOON. PREFER THE NAM SOLUTION THROUGH SUNDAY AFTERNOON. HEAVY RAINFALL AND THE THREAT OF FLASH FLOODING WILL BE THE MAIN PROBLEMS SATURDAY FROM FAR SOUTHERN NEVADA SOUTHWARD. MORE IMPRESSIVE SHEER AND STEEPENING LAPSE RATES SUNDAY WILL SUPPORT BETTER ORGANIZED STORMS...ESPECIALLY OVER SOUTHEAST NEVADA FOR A TRANSITION TO A BETTER THREAT OF STRONG WINDS AND HAIL. THE WESTERN EDGE OF THE MOISTURE BOUNDARY IS FORECAST TO PUSH EAST OF THE AREA LATE SUNDAY NIGHT. .LONG TERM...GET READY FOR A TASTE OF AUTUMN IN THE EXTENDED. BY MONDAY AFTERNOON THE COLD FRONT ASSOCIATED WITH THE SYSTEM THAT MOVES THROUGH SUNDAY NIGHT/MONDAY MORNING SHOULD HAVE CLEARED THE CWFA AND SIGNIFICANTLY DRIER AND NOT AS WARM AIR SHOULD FILTER INTO THE AREA ON THE BACKSIDE OF A CLOSED LOW ALOFT CENTERED SOMEWHERE AROUND ELKO/SALT LAKE CITY. COLD ADVECTION SHOULD BE AT ITS GREATEST MONDAY AFTERNOON...AS TEMPS ALOFT AND THICKNESSES PLUMMET AND GOOD MIXING LOOKS TO TAKE PLACE. THIS SHOULD RESULT IN HIGH TEMPS THAT AREA GOOD 5 TO 8 DEGREES LOWER THAN SUNDAY EVEN THOUGH WE SHOULD SEE ABUNDANT SUNSHINE RETURN AS DRIER AIR WORKS ON IN. HIGH TEMPS MONDAY WILL BE BELOW NORMAL ACROSS ALL OF THE AREA WITH THE GREATEST DEPARTURES UP NORTH. BREEZY CONDITIONS SHOULD CONTINUE ACROSS ESPECIALLY EASTERN PARTS OF THE AREA AS STRONGER WINDS IN THE MID AND UPPER LEVELS STILL WORK DOWN TO THE SURFACE. WINDS WILL SHUT DOWN BY MONDAY NIGHT AS THE JETSTREAK DEPARTS TO THE EAST ALONG WITH THE ASSOCIATED TROUGH AXIS. MONDAY NIGHT SHOULD BE OUR COLDEST NIGHT SINCE MID-JUNE AND IT LOOKS LIKE LAS VEGAS SHOULD SEE ITS FIRST LOW IN THE 60S SINCE JUNE 12TH...BASED ON PROJECTIONS FOR MCCARRAN. FOR TUESDAY AND BEYOND...SIGNIFICANTLY BETTER AGREEMENT IN THE OPERATIONAL MODELS AND THE ENSEMBLES THIS MORNING IN THIS TIME FRAME. TROUGHINESS LOOKS TO HANG ON IN THE NORTHWEST WHILE RIDGING TAKES HOLD IN THE EASTERN CONUS THROUGHOUT THIS TIME PERIOD. DRY NORTHWEST TO WEST FLOW ALOFT WILL ALLOW FOR ABUNDANT SUNSHINE DURING THE DAY AND A CLEAR SKY AT NIGHT. TEMPS WILL TRY TO TRICKLE BACK UPWARDS WITH A MODEST WARMING TREND. ANOTHER SYSTEM DIVES TOWARDS IDAHO ON THURSDAY KEEPING THE LAS VEGAS CWFA IN A DRY CYCLONIC FLOW. WHAT MAY WIND UP HAPPENING IS THAT TEMPS MAY WARM SOME AHEAD OF THIS FEATURE...BUT THEN EVENTUALLY LOWER WITH TIME. THE CURRENT FORECAST FOR NOW JUST HAS TEMPS EVENTUALLY STEADY TOWARDS THE END OF THE PERIOD. && .AVIATION...FOR MCCARRAN...VARIABLE WINDS WITH PERIODS OF EASTERLY WINDS UNDER 10 KTS THIS MORNING AND THIS AFTERNOON...THEN WINDS SHOULD BECOME SOUTHWEST AROUND 4Z SAT. A CLEAR SKY THIS MORNING WILL GIVE WAY TO INCREASING HIGH CLOUDS AOA 25K FEET BY THIS AFTERNOON WITH A MID LEVEL CLOUD DECK AOA 15K FEET ARRIVING BETWEEN 6Z AND 9Z SAT. MONSOONAL MOISTURE WILL RETURN TO THE AREA SATURDAY ALLOWING FOR THE POSSIBILITY OF A TSTM TO AFFECT THE AIRPORT...WITH SCT TSTMS EXPECTED IN THE APPROACH CORRIDORS. THE CHANCES FOR TSTMS WILL REMAIN INTO SUNDAY IN THE APPROACH CORRIDORS AS WELL AS AT THE AIRPORT. DRIER CONDITIONS WILL RETURN SUNDAY NIGHT IN THE WAKE OF A COLD FRONT PASSAGE. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...DEBRIS CLOUDS FROM A TSTM COMPLEX IN THE LOWER COLORADO RIVER VALLEY WILL IMPACT SOUTHEASTERN SAN BERNARDINO COUNTY AS WELL AS MOHAVE COUNTY EARLY THIS MORNING. ADDITIONAL MOISTURE ALOFT WILL WORK INTO SOUTHERN PARTS OF THE AREA THIS AFTERNOON ALLOWING FOR A SCT-BKN CLOUDS AOA 15K FEET BY THIS EVENING INTO TONIGHT. WINDS SHOULD GENERALLY BE VARIABLE TO NORTHEAST THIS MORNING INTO EARLY THIS AFTERNOON...THEN BEGIN TO TRANSITION TO A SOUTHERLY DIRECTION AT MOST PLACES BY THIS EVENING AT SPEEDS OF 10 KTS OR LESS. WITH A RETURN OF MONSOONAL MOISTURE TOMORROW...SCT TSTMS ARE EXPECTED ACROSS MUCH OF THE AREA AND SHOULD CONTINUE ALONG OF AND AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE AREA SOMETIME SUNDAY AFTERNOON INTO MONDAY MORNING. GUSTY WINDS ACROSS THE SIERRA AND FAVORED HIGH TERRAIN OF THE SOUTHERN GREAT BASIN ARE ALSO EXPECTED SUNDAY INTO MONDAY IN ASSOCIATION WITH THIS FRONT. && .FIRE WX...A STRONG UPPER LEVEL TROUGH WILL SWING ACROSS THE AREA SUNDAY AND MONDAY BRINGING GUSTY SOUTHWEST WINDS. THIS TROUGH WILL BRING IN SIGNIFICANTLY DRIER AIR TO THE AREA BY LABOR DAY AND WINDS LOOK TO BE GUSTY ESPECIALLY IN FAVORED SPOTS AHEAD OF AND ESPECIALLY BEHIND THE PASSAGE OF THE TROUGH AXIS. THE MAIN CONCERN WILL BE LOWERING RH VALUES AND GUSTS EXCEEDING 35 MPH ACROSS INYO/WESTERN SAN BERNARDINO COUNTIES IN CALIFORNIA AND WEST CENTRAL NEVADA SUNDAY AND MONDAY. SOUTHEAST NEVADA...NORTHWEST ARIZONA AND EASTERN SAN BERNARDINO COUNTY SHOULD SEE SIGNIFICANT RAINFALL SATURDAY THROUGH SUNDAY WHICH WILL REDUCE WIND RELATED CONCERNS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. ADAIR/STACHELSKI HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 29, 6:33 AM PDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 633 AM PDT FRI AUG 29 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-300700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 633 AM PDT FRI AUG 29 2008 /633 AM MST FRI AUG 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. THE VALLEYS AND DESERTS WILL CONTINUE TO SEE AFTERNOON TEMPERATURES SEVERAL DEGREES ABOVE NORMAL. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER SOUTHERN MOHAVE COUNTY THIS AFTERNOON...MAINLY SOUTH OF INTERSTATE 40. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MAJOR CHANGE IN THE WEATHER WILL OCCUR BEGINNING SATURDAY AS MONSOONAL MOISTURE STREAMS INTO MUCH OF THE REGION AHEAD OF A LOW PRESSURE SYSTEM SWINGING INTO THE PACIFIC NORTHWEST. THIS SYSTEM WILL SLOWLY DIVE INTO THE SOUTHERN GREAT BASIN SUNDAY THROUGH LABOR DAY. SCATTERED THUNDERSTORMS WILL DEVELOP SATURDAY AFTERNOON AND WILL LIKELY CONTINUE THROUGH THE NIGHT...ESPECIALLY OVER SOUTHEAST NEVADA...NORTHWEST ARIZONA AND EASTERN SAN BERNARDINO COUNTY. HEAVY RAIN WILL BE POSSIBLE WITH STORMS SATURDAY LEADING TO AN ELEVATED THREAT OF FLASH FLOODING. SOME THUNDERSTORMS COULD BECOME WELL ORGANIZED SUNDAY AS INCREASING WINDS COLLIDE WITH DEEP MOISTURE. THIS WILL FOCUS THUNDERSTORMS MAINLY OVER SOUTHEAST NEVADA...NORTHWEST ARIZONA AND EASTERN SAN BERNARDINO COUNTY. THE MAIN HAZARDOUS WEATHER WILL THEN CHANGE TO STRONG WINDS AND HAIL...ALTHOUGH HEAVY RAIN WILL STILL BE POSSIBLE WITH SOME STORMS. MOISTURE WILL PUSH EAST OF THE REGION SUNDAY NIGHT AS COOL DRY AIR AND GUSTY WINDS SPREAD IN BY LABOR DAY. TEMPERATURES WILL DROP 15 TO 20 DEGREES BETWEEN SATURDAY AND LABOR DAY. THE REST OF THE WEEK WILL REMAIN DRY WITH TEMPERATURES GRADUALLY CLIMBING BACK TO NORMAL. .SPOTTER INFORMATION STATEMENT...SKYWARN ACTIVATION WILL NOT BE NEEDED TODAY...BUT IS POSSIBLE SATURDAY AND SUNDAY OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS THIS WEEKEND ACCORDING TO STANDARD OPERATING PROCEDURES. ADAIR
In the hours before
Local storm report, Aug 29, 9:47 AM PDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
947 AM PDT FRI AUG 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD 4 S MOHAVE VALLEY 34.87N 114.58W
08/25/2008 MOHAVE AZ FIRE DEPT/RESCUE
THE QUAIL RUN SUBDIVISION OF MOHAVE VALLEY WAS FLOODED
OUT FROM HEAVY RAINS. SEVERAL STREETS IN THE NEIGHBORHOOD
WERE UNDER WATER AND RESIDENCE HOMES HAD TO BE SANDBAGGED
TO PREVENT RISING WATERS FROM ENTERING THE HOUSES.
&&
81The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:15 PM PDT | Flash Flood Watch | VEF | Clark, Lincoln | 31 hr |
Nearby
Fire Weather Watches in Nevada, 2008Fire Weather Watches in California, 2008Every fire weather watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.